Alert archive / South Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 260, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Sep 30, 2007, 12:07 AM CDT for Brookings County, South Dakota. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 30, 2007, 12:07 AM CDT (05:07 UTC)
- Expired
- Sep 30, 2007, 12:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Brookings County, SD
The radar
The Sioux Falls radar (KFSD), 83 km from the middle of the area, began a volume at 05:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 30, 12:18 AM CDT | TSTM WND GST 60 | 5 Nw Bruce, SD | ABOUT 60 MPH WIND GUST AND PEA SIZED HAIL. CANNOT TELL IF ANY DAMAGE FROM WIND OR HAIL AT THIS TIME OF NIGHT. |
| Sep 30, 12:42 AM CDT | HAIL 0.75 | Bruce, SD | IN ADDITION TO PENNY SIZED HAIL, LOTS OF THUNDER, LIGHTNING, AND DECENT RAIN WOKE THIS SPOTTER UP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 29, 9:28 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 5.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1496 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 2061 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFSD 300506
SVRFSD
SDC011-300545-
/O.NEW.KFSD.SV.W.0260.070930T0507Z-070930T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1207 AM CDT SUN SEP 30 2007
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BROOKINGS COUNTY IN EAST CENTRAL SOUTH DAKOTA
* UNTIL 1245 AM CDT
* AT 1207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 5 MILES NORTHWEST OF SINAI...OR ABOUT 16 MILES
WEST OF BROOKINGS...MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VOLGA AROUND 1215 AM CDT...
BRUCE...BROOKINGS AROUND 1220 AM CDT...
THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY
MORNING FOR SOUTHEASTERN SOUTH DAKOTA.
LAT...LON 4420 9673 4420 9682 4419 9684 4419 9711
4453 9712 4456 9670 4455 9670
TIME...MOT...LOC 0507Z 221DEG 43KT 4431 9708
$$
BT5 follow-up statements
000
WWUS53 KFSD 300511
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1211 AM CDT SUN SEP 30 2007
SDC011-300545-
/O.CON.KFSD.SV.W.0260.000000T0000Z-070930T0545Z/
BROOKINGS SD-
1211 AM CDT SUN SEP 30 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR WESTERN BROOKINGS COUNTY...
AT 1211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO HALF DOLLAR SIZE. THIS STORM WAS LOCATED 5 MILES NORTH
OF SINAI...OR ABOUT 14 MILES WEST OF BROOKINGS...MOVING NORTHEAST AT
45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BRUCE AROUND 1220 AM CDT...
THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY
MORNING FOR SOUTHEASTERN SOUTH DAKOTA.
LAT...LON 4420 9673 4420 9682 4419 9684 4419 9711
4453 9712 4456 9670 4455 9670
TIME...MOT...LOC 0511Z 221DEG 43KT 4434 9703
$$
BT000
WWUS53 KFSD 300521
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1219 AM CDT SUN SEP 30 2007
SDC011-300545-
/O.CON.KFSD.SV.W.0260.000000T0000Z-070930T0545Z/
BROOKINGS SD-
1219 AM CDT SUN SEP 30 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR WESTERN BROOKINGS COUNTY...
AT 1219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 7 MILES WEST OF BRUCE...OR ABOUT 13
MILES SOUTHWEST OF ESTELLINE...MOVING NORTH AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL BROOKINGS COUNTY THROUGH 1230 AM CDT
THIS STORM HAS SHOWN SIGNS OF WEAKENING...BUT WILL STILL BE CAPABLE
OF PRODUCING HAIL TO THE SIZE OF QUARTERS. IN ADDITION...THERE IS A
SECOND STORM THAT IS MOVING INTO THE COUNTY THAT WOULD BE CAPABLE OF
PRODUCING HAIL TO THE SIZE OF DIMES. IT IS MOVING ALONG A SIMILAR
PATH TO THE NORTHEAST AT 45 MPH.
THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY
MORNING FOR SOUTHEASTERN SOUTH DAKOTA.
LAT...LON 4420 9673 4420 9682 4419 9684 4419 9711
4453 9712 4456 9670 4455 9670
TIME...MOT...LOC 0519Z 200DEG 40KT 4443 9702
$$
BT000
WWUS53 KFSD 300531
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1231 AM CDT SUN SEP 30 2007
SDC011-300545-
/O.CON.KFSD.SV.W.0260.000000T0000Z-070930T0545Z/
BROOKINGS SD-
1231 AM CDT SUN SEP 30 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR WESTERN BROOKINGS COUNTY...
AT 1231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 8 MILES NORTHWEST OF BRUCE...OR ABOUT NEAR
ESTELLINE...MOVING NORTH AT 45 MPH.
AT 1218 AM...A TRAINED WEATHER SPOTTER REPORTED 60 MPH WINDS AND PEA
SIZED HAIL 5 MILES NW OF BRUCE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY
MORNING FOR SOUTHEASTERN SOUTH DAKOTA.
LAT...LON 4420 9673 4420 9682 4419 9684 4419 9711
4453 9712 4456 9670 4455 9670
TIME...MOT...LOC 0531Z 200DEG 40KT 4455 9695
$$
BT000
WWUS53 KFSD 300535
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1235 AM CDT SUN SEP 30 2007
SDC011-300545-
/O.CON.KFSD.SV.W.0260.000000T0000Z-070930T0545Z/
BROOKINGS SD-
1235 AM CDT SUN SEP 30 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR WESTERN BROOKINGS COUNTY...
AT 1235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR BRUCE...OR ABOUT 11 MILES SOUTH OF
ESTELLINE...MOVING NORTHEAST AT 50 MPH.
THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY
MORNING FOR SOUTHEASTERN SOUTH DAKOTA.
LAT...LON 4420 9673 4420 9682 4419 9684 4419 9711
4453 9712 4456 9670 4455 9670
TIME...MOT...LOC 0535Z 217DEG 45KT 4444 9692
$$
BT000
WWUS53 KFSD 300546
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1244 AM CDT SUN SEP 30 2007
SDC011-300554-
/O.EXP.KFSD.SV.W.0260.000000T0000Z-070930T0545Z/
BROOKINGS SD-
1244 AM CDT SUN SEP 30 2007
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BROOKINGS COUNTY
EXPIRES AT 1245 AM CDT...
THE STORM IS NO LONGER SEVERE.
AT 1242 AM CDT...A TRAINED WEATHER SPOTTER REPORTED PENNY SIZED HAIL
IN BRUCE. THIS STORM IS SHOWING SIGNS OF WEAKENING...AND SHOULD NO
LONGER BE CONSIDERED SEVERE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY
MORNING FOR SOUTHEASTERN SOUTH DAKOTA.
LAT...LON 4420 9673 4420 9682 4419 9684 4419 9711
4453 9712 4456 9670 4455 9670
TIME...MOT...LOC 0544Z 217DEG 45KT 4453 9682
$$
BTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 7:40 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Sep 29, 7:40 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD...CORRECTED FOR AVIATION 740 PM CDT FRI SEP 29 2007 .DISCUSSION... EARLY UPDATE THIS EVENING TO CANCEL THE WIND ADVISORY ACROSS THE AREA AND UPDATE TIMING OF PRECIP ACROSS FORECAST AREA. WATER VAPOR CURRENTLY SHOWING MAIN LOBE OF ENERGY ACROSS THE FOUR CORNERS REGION. LEADING SHORTWAVE CURRENTLY EXITING COLORADO KICKING OFF SCATTERED THUNDERSTORMS ACROSS WESTERN NEBRASKA. THESE ARE EXPECTED TO WORK NORTHEAST WITH AN ESTIMATED STORM MOTION OF 215 AT 40 KNOTS. THIS WILL AFFECT WESTERN PORTIONS OF THE CWA AFTER 9 PM. EXPECT THE MAIN SEVERE WEATHER THREAT WITH THESE STORMS TO BE HAIL WITH THE STORMS REMAINING ELEVATED. GOOD SPEED SHEAR IN PLACE TO ALLOW FOR MID LEVEL ROTATION. WITH RELATIVELY LOW FREEZING LEVEL AROUND 10-11K FEET AGL AND GOOD SPEED SHEAR IN PLACE...COULD SEE HAIL SIZE APPROACH HALF DOLLAR SIZE IN THE STRONGEST STORMS. CAN NOT RULE OUT STRONG WIND GUSTS EITHER AS MOMENTUM IS BROUGH DOWN FROM ALOFT...BUT EXPECT THIS TO BE A LESSER THREAT. UPDATED ZFP AND PFM POSTED. /BT && .PREV DISCUSSION... MARGINAL WIND ADVY AT BEST...BUT WITH A FEW MORE HOURS OF HTG...PBLY WL MIX OUT TO THE CRITERIA AT TIMES. SO WL NOT CANCEL ADVY AND INSTEAD LET EXPIRE AT 00Z. THE FORECAST FOR TONIGHT THEN SHIFTS TO CDFNT APPRAOCHING FM W AND TIMING OF TRW DEVELOPMENT. FEEL STORMS WL BEGIN TO FIRE FURTHER W AS S/W EJECT NEWD OUT OF CNTRL ROCKIES. PLENTY OF HIGH CLOUDS CUTTING OFF HEATING AT THE MOMENT SO DYNAMICS WL NEED TO PLAY A MAJOR ROLE IN TRW DEVELOPMENT. STG LLJ WL CONT TONIGHT AHEAD OF FNT AND WITH S/W AND COLD POOL ALOFT...ONCE STORMS GET GOING...THEY SHUD BE ABLE TO MAINTAIN AND SPREAD EWD THRU THE NIGHT. APPEARS THE BEST CHC FOR TRW WL BE W OF I29 TONIGHT NEAR CDFNT WITH BEST CHC FOR PRECIP AFTER 02Z WRN CWA. CUD SEE SOME LOCALLY HEAVY RAINS AND STORMS TRAIN OVER THE SAME AREAS. SVR WX THREAT ACRS THE WRN CWA THRU 06Z WITH WIND AND HAIL THE MAIN THREAT. WL GO WITH HIGHEST POPS W OF I29 TONIGHT AND MAINLY AFTER 05Z. PORTIONS OF NW IA AND SW MN MAY NOT SEE ANY THREAT OF PRECIP UNTIL 12Z. WITH SLY GRAD AND SLOWER FNT...LOW TEMPS WL GENLY BE IN THE 60 TO 65 DEG RANGE...EXP FAR WRN CWA WHERE LOWS SHUD DROP INTO 50S LATE WITH FROPA. VIGEROUS UPPER WAVE CURRENTLY OVER NV AND UT ON TRACK TO MOVE ACROSS THE FSD CWA TOMORROW. TONS OF DYANMICS WITH THIS SYSTEM ALONG WITH DEW POINTS IN THE UPPER 50S TO MID 60S AND PWATS OF 1.5 TO 2 INCHES WILL HELP PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS. THERE IS THE POTENTIAL FOR SEVERE STORMS TOMORROW...MAINLY NEAR OF THE COLD CORE LOW. WILL ESPECIALLY HAVE TO WATCH FOR THE MID LEVEL DRY PUNCH...AS ANY SFC HEATING WILL QUICKLY DESTABILIZE THE BNDRY LAYER. ALSO VERY HIGH AMOUNTS OF DIRECTION AND SPEED SHEAR...SO COULD SEE SOME HAIL PRODUCING THUNDERSTORMS AND WOULD NOT RULE OUT A FEW COLD AIR FUNNELS WITH ANY SFC CLEARING. MASSIVE SUBSIDENCE AND DRY AIR ADVECTION BEHIND THE UPPER WAVE...SO SHOULD SEE A SHARP BACKSIDE TO THE PRECIPITATION FIELD AND RAPID CLEARING FROM WEST TO EAST TOMORROW EVENING. AFTER A DRY DAY ON MONDAY...TUESDAY IS SETTING UP TO BE WET...ESPECIALLY IN THE EAST. THE NEXT UPPER WAVE OFF THE WRN COAST OF CANADA ATTM WILL MOVE ACROSS THE NRN PLAINS...BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. STRONG MOISTURE AND WARM AIR ADVECTION AHEAD OF THIS WAVE MON NIGHT WILL BRING THE INITIAL CHANCE FOR PRECIPITATION...THEN THE UPPER WAVE TO MOVE ACROSS THE AREA TUE AFTERNOON. AGAIN THERE WILL BE A SMALL CHANCE OF SEVERE THUNDERSTORMS WITH STEEP LAPSE RATES AND FAVORABLE WIND SHEAR PROFILES. INTO THE EXTENDED...SHOULD BE DRY WED AND THU BUT BECOMES A LITTLE LESS CERTAIN FRI AND SAT. AS ONE WOULD EXPECT...MODELS HAVE BEEN INCONSISTENT IN THIS TIME FRAME. THERE ARE SOME INDICATIONS OF WARM AIR ADVECTION AND WEAK S/WV IMPULSES POSSIBLE...SO WENT WITH LOW POPS. MUCH BETTER CHANCE OF PRECIPITATION LATER INTO THE WEEKEND AS LONG WAVE TROUGH SHIFTS INTO THE CNTRL CONUS. && .AVIATION... VFR BCMG SCT MVFR CIGS AND VSBYS IN DVLPG TSRA/SHRA WEST OF JAMES RIVER BY 06Z...AND TO I29 CORRIDOR BY 10Z OR SO. STG SLY FLOW OFF SFC TO 3KFT OF 30 TO 50 KTS FM ERN SD TO SRN MN AND NWRN IA...WITH SFC WND GSTS ARND 25 KTS EXPCD. SOME POTENTIAL OF LLWS IN LWR ELEVATIONS LIKE FSD AND SUX...IF SFC DECOUPLING CONTINUES. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Sep 29, 11:27 AM CDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1127 AM CDT SAT SEP 29 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-301200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1127 AM CDT SAT SEP 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... NON SEVERE THUNDERSTORMS WILL EXIT NORTHWEST IOWA AND SOUTHWEST MINNESOTA BY EARLY AFTERNOON. THUNDERSTORMS WILL SPREAD EAST ACROSS THE REGION TONIGHT. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS...MAINLY ALONG AND WEST OF INTERSTATE 29. WIND... SOUTH WINDS WILL AVERAGE 20 TO 35 MPH WITH GUSTS AROUND 45 MPH LATE THIS MORNING AND THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE AREA SUNDAY. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. THE THUNDERSTORMS WILL BECOME JUST SHOWERS AND DECREASE FROM THE WEST SUNDAY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE TUESDAY AS ANOTHER COLD FRONT MOVES EAST ACROSS THE AREA. A FEW STORMS COULD BE SEVERE...MAINLY EAST OF THE JAMES RIVER VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 7 PM WEST OF THE JAMES RIVER. SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 11 PM EAST OF THE JAMES RIVER. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Sep 29, 11:19 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1119 PM CDT SAT SEP 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL 9 W PLATTE 43.39N 99.02W
09/29/2007 E0.75 INCH CHARLES MIX SD TRAINED SPOTTER
1050 PM TSTM WND DMG STICKNEY 43.59N 98.44W
09/29/2007 AURORA SD TRAINED SPOTTER
SOME TREE LIMBS DOWN AFTER 50 TO 60 MPH WINDS, WITH
HIGHER GUSTS, CAME THROUGH TOWN. THERE WAS NOT MUCH RAIN,
BUT ALSO SOME PEA SIZED HAIL.
1100 PM HAIL 1 S MOUNT VERNON 43.70N 98.26W
09/29/2007 E1.00 INCH DAVISON SD TRAINED SPOTTER
&&
TRMLocal storm report, Sep 29, 11:34 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1134 PM CDT SAT SEP 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM HAIL 7 N FARMER 43.83N 97.69W
09/29/2007 E0.75 INCH HANSON SD TRAINED SPOTTER
&&
TRMLocal storm report, Sep 29, 11:53 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1153 PM CDT SAT SEP 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM TSTM WND GST 3 NNW LOOMIS 43.83N 98.13W
09/29/2007 E60.00 MPH DAVISON SD TRAINED SPOTTER
ESTIMATED 60 MPH WIND GUSTS AS STORM CAME THROUGH. SOME
PEA SIZED HAIL AND ABOUT 0.25 INCH RAIN, BUT NOT GOING
OUT TO CHECK THE GAUGE OR TREE DAMAGE WITH SO MUCH
LIGHTNING STILL CONTINUING.
&&
TRMThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 10:11 PM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Gregory | 34 min |
| Sep 29, 10:32 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Douglas | 28 min |
| Sep 29, 10:59 PM CDT | Severe Thunderstorm Warning | FSD | Davison | 31 min |
| Sep 29, 11:08 PM CDT | Severe Thunderstorm Warning | FSD | Hanson, McCook, Miner | 37 min |
| Sep 29, 11:12 PM CDT | Severe Thunderstorm Warning | FSD | Davison, Miner, Sanborn | 33 min |
| Sep 30, 2:41 PM CDT | Severe Thunderstorm Warning | FSD | Lake | 34 min |
| Sep 30, 3:07 PM CDT | Severe Thunderstorm Warning | FSD | Clay | 38 min |
| Sep 30, 3:11 PM CDT | Severe Thunderstorm Warning | FSD | Lake, Moody | 36 min |
| Sep 30, 3:23 PM CDT | Severe Thunderstorm Warning | FSD | Union | 37 min |
| Sep 30, 3:26 PM CDT | Tornado Warning | FSD | Clay | 34 min |
| Sep 30, 3:44 PM CDT | Severe Thunderstorm Warning | FSD | Brookings, Moody | 31 min |
| Sep 30, 3:54 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 36 min |
| Sep 30, 3:56 PM CDT | Severe Thunderstorm Warning | FSD | Clay | 34 min |
| Sep 30, 4:01 PM CDT | Severe Thunderstorm Warning | FSD | Union | 14 min |
| Sep 30, 4:04 PM CDT | Tornado Warning | FSD | Union | 41 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.